Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2003, 12:39 PM CST for Jasper County, Tyler County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2003, 12:39 PM CST (18:39 UTC)
- Expired
- Mar 18, 2003, 1:45 PM CST
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 11:40 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
097 WUUS54 KLCH 181839 SVRLCH TXC241-457-181945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1239 PM CST TUE MAR 18 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST TEXAS TYLER COUNTY IN SOUTHEAST TEXAS * UNTIL 145 PM CST * AT 1235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF FRED...MOVING NORTHEAST AT 20 MPH. * THIS STORM WILL BE NEAR... TOWN BLUFF BY 1250 PM CST MAGNOLIA SPRINGS BY 100 PM CST JASPER BY 130 PM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3068 9435 3055 9420 3084 9387 3108 9400 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:45 AM CST, 54 minutes earlier.
Area forecast discussion, Mar 18, 11:45 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1145 AM CST TUE MAR 18 2003 CORRECTED TORNADO WATCH EXPIRATION TIME WHICH IS 5 PM. SPC HAS ISSUED A TORNADO WATCH FOR SOUTHEAST TEXAS AND SOUTHWEST AND WEST CENTRAL LOUISIANA UNTIL 5 PM. LOOKS LIKE SEVERE WEATHER THREAT IS INCREASING ACROSS THE AREA AS FRONTAL SYSTEM AND STRONG JET MOVE EAST INTO THE AREA. FIRST LOOK AT DATA COMING BACK FROM RAOB IN THE AIR SHOWS SIGNIFICANT INCREASE IN MOISTURE AND SOME LOW LEVEL DIRECTIONAL AND SPEED SHEAR. WILL UPDATE ZONES SHORTLY. NOTE: LAKE CHARLES WILL BE DOING A SPECIAL 18Z RAOB TO SUPPORT SPC. .LCH...TOR WATCH...TXZ180>182-201-215-216-LAZ027-028-030-031-041-042- 051-UNTIL 5PM. .UPDATED NUMBERS... AEX 73/52/78/48/78 63000 BPT 77/53/77/52/77 50000 LCH 78/54/78/51/77 50000 LFT 79/54/78/49/78 32000 7-RUA
Hazardous weather outlook, Mar 18, 7:28 AM CST, 5 hours 11 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-191200- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LAKE CHARLES LA 728 AM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THE GOLDEN TRIANGLE AND ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. SCATTERED SEVERE STORMS ARE POSSIBLE ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND ACROSS THE PINEY HILLS REGION OF CENTRAL LOUISIANA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. A FRONTAL SYSTEM ADVANCING OUT OF SOUTH TEXAS WILL MOVE ACROSS THE GOLDEN TRIANGLE AREA JUST AFTER MIDDAY, THEN CONTINUE TO THE NORTHEAST, EXITING THE ALEXANDRIA AREA JUST AFTER DUSK. AN UNSTABLE AIR MASS WILL BE IN PLACE AHEAD OF THIS ADVANCING FRONTAL SYSTEM. THE AREA UNDER THE GREATEST THREAT IS ALEXANDRIA AND VICINITY. ALSO MINOR RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE SABINE AND NECHES RIVERS. SEE LATEST STATEMENTS ISSUED BY THIS OFFICE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FOR TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT WILL ADVANCE THROUGH SOUTHWEST LOUISIANA OVERNIGHT THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED FOR THE TIME PERIOD WEDNESDAY THROUGH MONDAY. TRARES
In the hours before
Special weather statement, Mar 18, 7:24 AM CST, 5 hours 15 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-181800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 724 AM CST TUE MAR 18 2003 ...SEVERE WEATHER POSSIBLE FOR SOUTHEAST TEXAS AND FOR CENTRAL AND SOUTH CENTRAL AND SOUTHWEST LOUISIANA... ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THE GOLDEN TRIANGLE AND ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. SCATTERED SEVERE STORMS ARE POSSIBLE ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND ACROSS THE PINEY HILLS REGION OF CENTRAL LOUISIANA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. A FRONTAL SYSTEM ADVANCING OUT OF SOUTH TEXAS WILL MOVE ACROSS THE GOLDEN TRIANGLE AREA JUST AFTER MIDDAY, THEN CONTINUE TO THE NORTHEAST, EXITING THE ALEXANDRIA AREA JUST AFTER DUSK. AN UNSTABLE AIR MASS WILL BE IN PLACE AHEAD OF THIS ADVANCING FRONTAL SYSTEM. THE AREA UNDER THE GREATEST THREAT IS ALEXANDRIA AND VICINITY. TRARES
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:34 PM CST | Tornado Warning | LCH | Hardin | 26 min |
| Mar 18, 1:27 PM CST | Severe Thunderstorm Warning | LCH | Newton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.